Alert archive / Oregon / High Wind Warnings in 2006
High Wind Warning 36, NWS Medford, OR
NWS Medford, OR issued this high wind warning at Dec 27, 2006, 2:27 AM PST for Coos County, Curry County, Douglas County, Oregon. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 27, 2006, 2:27 AM PST (10:27 UTC)
- Expired
- Dec 27, 2006, 7:00 AM PST
- In force
- 5 hr
- Issued by
- NWS Medford, OR
Counties Coos County, OR, Curry County, OR, Douglas County, OR
The radar
The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 10:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 10.5 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1096 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 283 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMFR 271027 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 227 AM PST WED DEC 27 2006 ORZ021-022-271500- /O.NEW.KMFR.HW.W.0036.061227T1027Z-061227T1500Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 227 AM PST WED DEC 27 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 7 AM PST THIS MORNING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 7 AM PST THIS MORNING. NORTH TO NORTHWEST WINDS WILL GUSTS TO 50 TO 60 MPH THROUGH 7 AM AS A STRONG LOW PRESSURE SYSTEM MOVES INLAND. THE STRONG NORTHERLY WIND GUSTS WILL HAVE THE POTENTIAL TO DOWN NUMEROUS TREES IN THE CURRENTLY SATURATED SOILS ALONG THE SOUTH COAST. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ ORZ023-024-271800- /O.NEW.KMFR.WI.Y.0037.061227T1027Z-061227T1800Z/ CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- INCLUDING THE CITIES OF...ROSEBURG...SUTHERLIN...GREEN... GRANTS PASS 227 AM PST WED DEC 27 2006 ...WIND ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PST THIS MORNING. NORTH TO NORTHWEST WINDS WILL GUST TO 30 TO 45 MPH THROUGH 10 AM THIS MORNING AS A STRONG LOW PRESSURE SYSTEM MOVES INLAND. THE STRONGEST WIND GUSTS WILL BE ACROSS THE MOUNTAINOUS AREAS BETWEEN THE COAST AND THE UMPQUA AND ILLINOIS VALLEYS. THESE GUSTY NORTHERLY WINDS HAVE THE POTENTIAL TO DOWN TREES IN THE CURRENT SATURATED SOIL CONDITIONS FROM RECENT HEAVY RAINS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN ALSO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ STAVISH
1 follow-up statement
000 WWUS76 KMFR 271457 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 657 AM PST WED DEC 27 2006 ORZ021-022-271600- /O.EXP.KMFR.HW.W.0036.000000T0000Z-061227T1500Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 657 AM PST WED DEC 27 2006 ...HIGH WIND WARNING WILL EXPIRE AT 7 AM PST THIS MORNING... THE HIGH WIND WARNING WILL EXPIRE AT 7 AM PST THIS MORNING. NORTHWEST WINDS OF 20 TO 30 MPH WILL CONTINUE THROUGH THIS AFTERNOON. $$ ORZ023-024-271800- /O.CON.KMFR.WI.Y.0037.000000T0000Z-061227T1800Z/ CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- INCLUDING THE CITIES OF...ROSEBURG...SUTHERLIN...GREEN... GRANTS PASS 657 AM PST WED DEC 27 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. NORTH TO NORTHWEST WINDS WILL GUST TO 30 TO 45 MPH THROUGH 10 AM THIS MORNING AS A STRONG LOW PRESSURE SYSTEM MOVES INLAND. THE STRONGEST WIND GUSTS WILL BE ACROSS THE MOUNTAINOUS AREAS BETWEEN THE COAST AND THE UMPQUA AND ILLINOIS VALLEYS. THESE GUSTY NORTHERLY WINDS HAVE THE POTENTIAL TO DOWN TREES IN THE CURRENT SATURATED SOIL CONDITIONS FROM RECENT HEAVY RAINS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN ALSO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SVEN
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this high wind warning went out at Dec 26, 9:49 PM PST, 4 hours 38 minutes earlier.
Area forecast discussion, Dec 26, 9:49 PM PST, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
949 PM PST TUE DEC 26 2006
SHORT TERM...A NUMBER OF WEATHER CONCERNS TONIGHT. ALSO...DOING
PRIMARY BACKUP FOR NWS EUREKA TONIGHT DUE TO THEIR WAN PROBLEMS.
POTENT SURFACE AND UPPER LOW JUST OFFSHORE AT 04Z. WATER VAPOR SATELLITE
SIGNATURE SHOWS THE UPPER LOW WRAPPING AROUND AS IT REACHES THE
SOUTHERN OREGON AND NORTHERN CALIFORNIA COAST. CONCERNED ABOUT
NORTHERLY WIND GUSTS LATER TONIGHT ON THE BACK SIDE. TYPICALLY
ONLY SOUTHERLY WINDS REACH HIGH WIND WARNING CRITERIA FOR THE
COAST BUT NAM SHOWING UP TO 60 KNOTS AT 850 MB BY 12Z WEDNESDAY.
BUOY 2 HAD GUSTS ABOVE 50 KT WITH NORTHERLY FLOW AND THE PRESSURE
GRADIENT ONLY WEAKENS SLIGHTLY OVER LAND WITH THE FOCUS BETWEEN
11Z AND 16Z. WILL RAISE THE WINDS BUT KEEP BELOW HIGH WIND WARNING
FOR THE COAST AND BELOW ADVISORY FOR THE INLAND AREAS. WILL ALSO
SEE GUSTY NORTHWEST WINDS ON THE NEAR EASTSIDE (KLAMATH FALLS) ON
WEDNESDAY.
ALSO HAVE A SNOW ADVISORY FOR THE CASCADES...SISKIYOUS...AND PARTS
OF SISKIYOU COUNTY THROUGH 8 AM WEDNESDAY. SNOWFALL MAY BE LESS
THAN A STRICT ADVISORY BUT PREVIOUS SNOW COMBINED WITH NEW SNOW
WILL MAKE DRIVING DIFFICULT OVER THE PASSES THROUGH WEDNESDAY
MORNING.
.PREVIOUS LONG TERM...HAVE FOLLOWED THE GFS TIMING WHICH IS
SIMILAR TO THE ECMWF. GIVEN THE RUN TO RUN DIFFERENCES IN THE GFS
TIMING ON THE WEEKEND SYSTEM CONFIDENCE IS LIMITED. HOWEVER
THURSDAY THROUGH SATURDAY SHOULD BE MOSTLY DRY APART FROM A WEAK
FRONT AFFECTING THE COAST FRIDAY. SUNDAY A SLOW MOVING BUT ONLY
MODERATELY STRONG FRONT REACHES THE COAST MOVING ACROSS THE AREA
MONDAY.
AVIATION...AIRMASS WILL BE UNSTABLE OVERNIGHT AS STRONG NORTHERLY
FLOW SHIFTS ACROSS THE REGION. THUS...CEILINGS WILL BE MAINLY VFR
EXCEPT FOR AREAS OF MVFR AND LOCALIZED IFR CONDITIONS IN RAIN AND
SNOW SHOWERS. STRONGEST NORTHERLY WINDS WILL BE BETWEEN 10Z AND
16Z WEST OF THE CASCADES AND CLOSER TO 18Z ON THE EAST SIDE.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH SURF ADVISORY FROM 4 AM TO 4 PM PST WEDNESDAY FOR ORZ021-022.
SNOW ADVISORY UNTIL 8 AM PST WEDNESDAY FOR ORZ027-028.
FLOOD WARNING UNTIL WEDNESDAY MORNING FOR THE SOUTH FORK OF THE
COQUILLE RIVER AT MYRTLE POINT.
FLOOD WARNING UNTIL LATE THURSDAY MORNING FOR THE COQUILLE RIVER
AT COQUILLE. FLOOD WARNING UNTIL WEDNESDAY MORNING FOR THE ROGUE
RIVER AT AGNESS.
CA...SNOW ADVISORY UNTIL 8 AM PST WEDNESDAY FOR CAZ080-CAZ082-
CAZ083.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS UNTIL 4
AM PST WEDNESDAY FOR PZZ350-PZZ356-PZZ370-PZZ376. GALE WARNING
FROM 4 AM TO 6 PM PST WEDNESDAY FOR PZZ350-PZZ356- PZZ370-PZZ376.
HAZARDOUS SEAS WARNING UNTIL 10 PM PST WEDNESDAY FOR PZZ350-
PZZ356-PZZ370- PZZ376.
12/99/12Hazardous weather outlook, Dec 26, 5:02 PM PST, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 502 PM PST TUE DEC 26 2006 ORZ021>023-271200- CENTRAL DOUGLAS COUNTY-CURRY COUNTY COAST-SOUTH CENTRAL OREGON COAST- 502 PM PST TUE DEC 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY A FLOOD WARNING REMAINS IN EFFECT FOR THE ROGUE RIVER AT AGNESS... THE COQUILLE RIVER AT COQUILLE AND THE SOUTH FORK RIVER AT MYRTLE POINT. FOR ADDITIONAL INFORMATION REFER TO THE FLOOD STATEMENT MESSAGE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY A HIGH SURF ADVISORY IS IN EFFECT FROM 400 AM PST TO 4 PM PST WEDNESDAY. PLEASE REFER TO THE HIGH SURF ADVISORY MESSAGE FOR FURTHER DETAILS. A FLOOD WARNING REMAINS IN EFFECT FOR THE ROGUE RIVER AT AGNESS...THE COQUILLE RIVER AT COQUILLE AND THE SOUTH FORK RIVER AT MYRTLE POINT. FOR ADDITIONAL INFORMATION REFER TO THE FLOOD STATEMENT MESSAGE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ081-271200- CENTRAL SISKIYOU COUNTY- 502 PM PST TUE DEC 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY A HEAVY SNOW WARNING IS IN EFFECT UNTIL 400 AM PST WEDNESDAY. PLEASE REFER TO THE HEAVY SNOW WARNING FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY A HEAVY SNOW WARNING IS IN EFFECT UNTIL 400 AM PST WEDNESDAY. PLEASE REFER TO THE HEAVY SNOW WARNING FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. LS
In the hours before
Local storm report, Dec 26, 10:09 PM PST, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1009 PM PST TUE DEC 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1007 PM HEAVY RAIN 1 N ROSEBURG 43.23N 123.36W
12/26/2006 M1.09 INCH DOUGLAS OR TRAINED SPOTTER
24 HOUR TOTAL ENDING 10 PM.
&&
STAVISHLocal storm report, Dec 26, 11:48 PM PST, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1148 PM PST TUE DEC 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1007 PM HEAVY RAIN 3 N ROSEBURG 43.26N 123.36W
12/26/2006 M2.32 INCH DOUGLAS OR TRAINED SPOTTER
23.75 HOUR TOTAL ENDING 1145 PM.
&&
STAVISHThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 8:10 PM PST | Snow Advisory | MFR | Douglas, Jackson, Josephine, Klamath | 12 hr |
| Dec 27, 2:27 AM PST | Wind Advisory | MFR | Coos, Curry, Douglas, Josephine | 8 hr |
Nearby
High Wind Warnings in Oregon, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.